Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 22, 2019, 8:30 PM MDT for Sandoval County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2019, 8:30 PM MDT (02:30 UTC)
- Expired
- Jul 22, 2019, 11:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 52 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 2651 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WGUS55 KABQ 230230
FFWABQ
NMC043-230530-
/O.NEW.KABQ.FF.W.0008.190723T0230Z-190723T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
830 PM MDT Mon Jul 22 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
South central Sandoval County in north central New Mexico...
* Until 1130 PM MDT.
* At 824 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain near Cabezon. Between three and four inches of rain
have already fallen. Flash flooding is expected to begin shortly
and may impact San Luis Road and Guadalupe Road. Flooding is also
likely along Arroyo Chavez, Arroyo Balcon and high water flows are
expected in the Rio Puerco.
* Flash flooding will remain over mainly rural areas of south central
Sandoval County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flash flooding.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3570 10708 3542 10706 3537 10707 3541 10725
3569 10720
$$
342 follow-up statements
818
WGUS75 KABQ 230413
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1013 PM MDT Mon Jul 22 2019
NMC043-230530-
/O.CON.KABQ.FF.W.0008.000000T0000Z-190723T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval-
1013 PM MDT Mon Jul 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTHWESTERN SANDOVAL COUNTY...
At 1008 PM MDT, National Weather Service meteorologists continued to
indicate a threat for flash flooding across the warned area within
southwestern Sandoval county. While heavy rain has ended, continued
runoff from previous storms will produce fast flows in washes,
arroyos and creeks feeding into the Rio Puerco near Cabezon and
Guadalupe.
Flash flooding will remain over mainly rural areas of southwestern
Sandoval County, including Guadalupe Road and San Luis Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flash flooding.
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely.
&&
LAT...LON 3570 10708 3542 10706 3537 10707 3541 10725
3569 10720
$$
Shoemake698
WGUS75 KABQ 230522
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
1122 PM MDT Mon Jul 22 2019
NMC043-230531-
/O.EXP.KABQ.FF.W.0008.000000T0000Z-190723T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sandoval-
1122 PM MDT Mon Jul 22 2019
...THE FLASH FLOOD WARNING FOR WESTERN SANDOVAL COUNTY WILL
EXPIRE AT 1130 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however fast flows will likely continue into the Rio Puerco.
Please continue to heed any remaining road closures.
LAT...LON 3570 10708 3542 10706 3537 10707 3541 10725
3569 10720
$$
ShoemakeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 5:50 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 22, 5:50 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 550 PM MDT Mon Jul 22 2019 .AVIATION... 00Z TAF CYCLE Showers and thunderstorms persist across far western and northern NM early this evening. Storms across northern NM are propagating southward, and may impact SAF, AEG and ABQ this evening. Brief MVFR cigs and vsbys will be possible in the stronger cores. Outflow wind gusts near 35kts will also be possible. Meanwhile, storms are ongoing south of ROW with other showers/t-storms develop near ROW. Expect this area to fill in and shift westward overnight over the south central mtns to include KSRR. Locally heavy rain and low vsbys are likely. MVFR cigs may also develop late tonight into Tuesday morning at KLVS, KROW and KTCC. 34 && .PREV DISCUSSION...343 PM MDT Mon Jul 22 2019... .SYNOPSIS... Showers and thunderstorms, locally heavy, will continue well into the late evening and overnight hours. An organized area of showers and thunderstorms is forecast to bring heavy rainfall to southeast portions of the state late tonight and Tuesday morning. Scattered afternoon showers and thunderstorms will favor the northern and southwest mountains Tuesday and Wednesday with storms becoming more widespread again Thursday and Friday. High temperatures will trend up back toward average for this time of year after below to well below average temperatures today and Tuesday. && .DISCUSSION... After a relatively cool morning, showers and thunderstorms are getting a late start this afternoon. Hi- res models, however, remain in good agreement for late this afternoon through the overnight hours with regard to strong storms along and near the divide as well as strong storms associated with at least one Mesoscale Convective Vortex (MCV) over the east- central plains tonight. Issued a flash flood watch for overnight for the south-central mountains, portions of Lincoln County and all of Chaves County. Hi-res models have been consistent over the past couple of days showing an MCV (satellite confirmed) combining with storms along the backdoor front to the south and easterly upslope flow to create heavy rainfall potential. This is not to take a way from the flash flood watch across western NM this evening. Still expecting strong storms over the west-central and Chuska mountains to congeal with storms moving south of the San Juan Mountains in CO to form a somewhat organized cluster of storms over northwest and west- central areas this evening. Tomorrow will be a tricky day in terms of forecasting where storms will fire during the afternoon. Scattered morning showers and a lot of cloud cover will make for a late start over the mountains and likely showers or storms in lower elevation areas that typically don't see convection during mid afternoon. Main change Wednesday will be dry air aloft shutting down the east while storms are most active over the north and west. Very light steering flow will result in the potential for heavy rainfall. Four Corners' high shifts south over southwest NM/southeast AZ Thursday. This allows north to northwest flow aloft to move over NM. Both GFS and ECWMF continue to bring in a weak short-wave around the upper high Thursday afternoon. This pattern is reminiscent of the July 26, 2013 severe storm that moved through ABQ from the north. A similar scenario is forecast for Friday as well. Upper high flattens somewhat over AZ Saturday with westerlies starting to bring in drier air according to the operational GFS. ECMWF says not so fast, not drying things out until early next week. 33 && .FIRE WEATHER... Moisture is trending up and daytime temperatures are trending down today behind a backdoor front. The added moisture will result in an increase in coverage of wetting storms, beginning later this afternoon and evening, with improved humidity recovery going forward. The upper high is forecast to wobble around the region for the foreseeable future, mainly to our west, with daily rounds of wetting storms and daytime temperatures trending back to near normal. Storms may become more focused across eastern New Mexico late in the weekend and into early next week, as the latest medium range model solutions show dry air pushing in from the northwest and no additional moisture input. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 9 PM MDT this evening through Tuesday morning for the following zones... NMZ526-538>540. Flash Flood Watch until midnight MDT tonight for the following zones... NMZ504-506-507. &&
Hazardous weather outlook, Jul 22, 4:00 AM MDT, 16 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 400 AM MDT Mon Jul 22 2019 NMZ501>540-231100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 400 AM MDT Mon Jul 22 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall this afternoon and evening over portions of the West Central Mountains and Highlands and Northwest Highlands to including the I-40 and U.S. Highway 550 corridors is possible, where localized areas of flash flooding may occur. Recharged moisture combining with daytime heating will favor storm development over the western and northern high terrain. Storm motions will be rather flow, allowing heavy rain producing storms to cause localized flash flooding. Meanwhile, shower and storm activity will also continue over portions of the eastern plains. Areas that saw recent heavy rainfall will also be prone to flash flooding concerns today where strong storms pass over. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms are expected each afternoon through the week, favoring the high terrain before moving over adjacent valley locations. Moderate to heavy rainfall will cause localized flash flooding concerns, especially for recent burn scar areas. Isolated locations may receive up to 2 to 4 inches of rainfall in one days activity from the heaviest rainfall. A few storms may also produce small hail and wind gusts of 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 24
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:23 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 112 min |
| Jul 22, 6:38 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 112 min |
| Jul 22, 7:11 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Jul 22, 7:57 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley, Sandoval | 2 hr |
| Jul 22, 8:50 PM MDT | Areal Flood Advisory | ABQ | Cibola | 115 min |
| Jul 22, 9:25 PM MDT | Areal Flood Advisory | ABQ | Cibola, Sandoval | 110 min |
| Jul 22, 9:51 PM MDT | Areal Flood Advisory | ABQ | Colfax | 114 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.